New York, 2016High Wind and Strong Wind in New York, February 16, 2016
February 16, 2016 · NWS OKX · 10 events in 10 counties and zones
Strong to isolated high winds occurred ahead of an area of low pressure and associated frontal boundary.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $590,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to isolated high winds occurred ahead of an area of low pressure and associated frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 16, 9:53 AM EST, 7 minutes earlier.
Area forecast discussion, Feb 16, 9:53 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
953 AM EST TUE FEB 16 2016
.SYNOPSIS...
A WARM FRONT CONTINUES TO LIFT NORTH THROUGH THE REGION THIS
MORNING. LOW PRESSURE WILL TRACK WEST OF THE APPALACHIANS TODAY
BEFORE MOVING INTO EASTERN CANADA BY THIS EVENING. A COLD FRONT
MOVES ACROSS THE REGION TONIGHT. ANOTHER COLD FRONT APPROACHES
FROM THE NORTHWEST ON WEDNESDAY...THEN CROSSES THE TRI-STATE
WEDNESDAY NIGHT. CANADIAN HIGH PRESSURE BUILDS IN THROUGH THURSDAY
NIGHT...THEN SLIDES OFFSHORE ON FRIDAY. A WARM FRONT APPROACHES
FROM THE SOUTHWEST FRIDAY NIGHT...THEN LIFTS TO THE NORTH ON
SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE INTO SATURDAY NIGHT.
WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. A COMPLEX STORM SYSTEM
IMPACTS THE AREA SUNDAY NIGHT AND MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE EXTENDED THE WINTER WEATHER ADVISORY UNTIL 11AM FOR NORTHERN
NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES. SURFACE TEMPERATURES
HAVE BEEN SLOW TO RISE WITH READINGS AROUND FREEZING. MERIDEN ASOS
IS CURRENTLY AT 32 DEGREES WITH MESONETS 5 MILES AWAY IN THE UPPER
40S. WANT TO GIVE A LITTLE EXTRA TIME TO WARM UP AND ROADWAY
CONDITIONS TO IMPROVE.
OTHERWISE...MINOR CHANGES WERE MADE WITH THIS UPDATE TO REFLECT
THE LATEST TRENDS IN OBSERVATIONS AND GUIDANCE. JUST SOME
SCATTERED SHOWERS ACROSS WESTERN ZONES...WITH THE BULK OF THE
MODERATE TO HEAVY RAIN OUT IN WESTERN UPSTATE NEW YORK...WESTERN
PA...AND ACROSS THE MIDDLE ATLANTIC. THIS BAND OF RAIN WILL
TRANSLATE EASTWARD THROUGH THE MORNING. LATEST HIGH-RES SIMULATED
REFLECTIVITY FIELDS AND RADAR TRENDS SHOW THIS ENTERING THE
WESTERN PART OF THE CWA AROUND 18Z. NO MAJOR CHANGES MADE TO POPS
AS ONGOING FORECAST IS IN LINE WITH THIS TREND.
IN GENERAL...AROUND 1" QPF EXPECTED. NOT EXPECTING FLASH
FLOODING...BUT MINOR URBAN FLOODING DUE TO EXCESS RUNOFF AND MINOR
RISES IN AREA RIVERS ARE POSSIBLE.
LATEST 12Z NAM INDICATES A VERY STRONG LOW LEVEL JET...75 TO 85
KT AT 925 MB...SWINGING ACROSS LONG ISLAND AND SOUTHERN CT THIS
AFTERNOON. EXPECT GUSTY SOUTHERLY WINDS INTO THIS AFTERNOON...GENERALLY
RANGING FROM 15-20 MPH WITH GUSTS TO 30 MPH...BUT STRONGER WINDS
OF 20-30 MPH WITH GUSTS TO 40 MPH LIKELY ACROSS NYC AND LONG
ISLAND. THE LOW LEVEL INVERSION SHOULD HELP TO KEEP THE STRONGEST
WINDS AT BAY. ANY STRONGER CONVECTION COULD BRING DOWN STRONG
WINDS THOUGH SO WILL HAVE TO MONITOR.
HIGHS TODAY WILL BE 15 TO ALMOST 20 DEGREES ABOVE NORMAL...
GENERALLY RANGING FROM THE MID TO UPPER 50S. BDR AND ISP...MAINLY
DUE TO A RELATIVELY SHORT PERIOD CLIMATE RECORD...MAY COME CLOSE
TO SETTING RECORD HIGH TEMP RECORDS TODAY.
LOW LEVEL JET MOVES OFFSHORE THIS EVENING AS LOW PRES TRACKS
THROUGH EASTERN CANADA. RAIN TAPERS OFF THIS EVENING...AND THEN A
COLD FRONT WORKS ITS WAY ACROSS THE CWA. WINDS SHIFT TO THE NW
AND DIMINISH FAIRLY QUICKLY...BECOMING LESS THAN 10 MPH THIS
EVENING. WITH COLD AIR ADVECTION UNDERWAY...LOWS TONIGHT WILL DROP
INTO THE UPPER 20S INLAND TO THE MID 30S NEAR THE COAST.
WITH RESIDUAL MOISTURE ON ROADWAYS...SOME ICY SPOTS MAY DEVELOP
THIS EVENING...ESPECIALLY ACROSS INTERIOR PORTIONS OF THE LOWER
HUDSON VALLEY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MEAN TROUGHING BUILDS INTO THE EASTERN U.S. WEDNESDAY AND
WEDNESDAY NIGHT...THEN SLIDES OFFSHORE ON THURSDAY. LOW LEVELS
SHOULD BE FAIRLY DRY...SO OUTSIDE OF SLIGHT CHANCE POPS OVER FAR W
ORANGE COUNTY FOR SNOW SHOWERS (COULD SEE SOME ENHANCEMENT OF LOW
LEVEL MOISTURE FROM THE GREAT LAKES THERE) ON WEDNESDAY...HAVE
GONE DRY IN THIS TIME FRAME.
DEEP LAYERED RIDGING BUILDS IN THURSDAY NIGHT...SO HAVE GONE DRY
THEN AS WELL.
FOR HIGHS WEDNESDAY...A BLEND OF MAV/MET/ECS GUIDANCE...A MIX DOWN
FROM 925 HPA...AND NAM 2-METER TEMPERATURES WAS USED. A BLEND OF
MAV/ECS/MET GUIDANCE AND NAM 2-METER TEMPERATURES WAS USED FOR
LOWS WEDNESDAY NIGHT. READINGS ARE FORECAST TO BE NEAR TO SLIGHTLY
ABOVE NORMAL IN BOTH PERIODS.
FOR HIGHS THURSDAY...A BLEND OF MET/MET GUIDANCE...NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 900 HPA WAS USED. A BLEND OF
MEX/MEN/EKD/ECE/ECM/WPC GUIDANCE AND NAM 2-METER TEMPERATURES WAS
USED FOR LOWS THURSDAY NIGHT. VALUES SHOULD BE AROUND 5 DEGREES
BELOW NORMAL FOR BOTH PERIODS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A DEEP LAYERED RIDGE SLIDES TO THE EAST ON FRIDAY...WITH ASSOCIATED
SUBSIDENCE KEEPING THINGS DRY.
MULTIPLE NORTHERN STREAM SHORTWAVES APPROACH FRIDAY NIGHT...THEN
PASS TO THE EAST ON SATURDAY. HAVE CHANCE POPS EVERYWHERE FRIDAY
NIGHT...FOR A RAIN/SNOW MIX ACROSS SOUTHERN ZONES...AND A WINTRY MIX
TO SNOW FOR NORTHERN ZONES. ON SATURDAY...HAVE SLIGHT CHANCE POPS
WEST 1/3 AS SHORTWAVES APPEAR TO EXIT FAIRLY QUICKLY SATURDAY
MORNING...WITH CHANCE POPS ELSEWHERE. PRECIPITATION CHANGES TO
ALL RAIN THROUGHOUT BY AFTERNOON.
SHORTWAVE 700-500 HPA RIDGING CROSSES THE AREA SATURDAY
NIGHT...FOLLOWED BY A WEAK SHORT WAVE PASSING ON SUNDAY. THERE IS
SOME DIFFERENCES IN TIMING OF THESE FEATURES...BUT WITH DRY LOW
LEVELS...FOR NOW EXPECT THE SHORTWAVE TO PASS THROUGH DRY...SO HAVE
GONE WITH A DRY FORECAST FOR BOTH PERIODS.
THERE ARE DIFFERENCES IN THE HANDLING OF THE NEXT SYSTEM FOR SUNDAY
NIGHT/MONDAY BETWEEN THE ECMWF AND GFS/CMC/GEFS MEAN...SO LEANED
TOWARDS THE LARGER CONSENSUS IN THIS TIME FRAME...WITH ONLY SLIGHT
CHANCE POPS SUNDAY NIGHT AND CHANCE POPS ON MONDAY. AT THIS TIME IT
APPEARS TO BE MAINLY A RAIN EVENT...WITH MAYBE SOME MIXING IN OF
SNOW OVER FAR NW ZONES. HOWEVER...GIVEN THE HIGH DEGREE OF
UNCERTAINTY ON THE EVOLUTION OF THE SYSTEM...THIS IS COULD CHANGE.
FOR TEMPERATURES FRIDAY-MONDAY THE SUPER BLEND WAS USED...WITH BELOW
NORMAL TEMPERATURES FRIDAY...GIVING WAY TO ABOVE NORMAL
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT WILL CONTINUE TO PUSH NORTH THIS MORNING. A COLD FRONT
THEN FOLLOWS EARLY THIS EVENING.
MOSTLY DRY AND VFR THROUGH LATE MORNING. IFR RETURNS THIS AFTN WITH
RAIN...HEAVY AT TIMES...AND A LOW CHC OF AN EMBEDDED TSTM.
WINDS INCREASE THIS AFTN. LOW LEVEL WIND SHEAR WILL BE PRESENT UNTIL
WINDS SHIFT SW TO W LATE DAY/EARLY EVENING WITH COLD FRONT. CHC
THAT A FEW GUSTS OVER 40KT OCCURS WITH A HEAVY DOWNPOUR THIS AFTN.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: RETURN TO SUB-VFR CATEGORIES COULD BE 1-2
HOURS OFF.
KLGA FCSTER COMMENTS: RETURN TO SUB-VFR CATEGORIES COULD BE 1-2
HOURS OFF.
KEWR FCSTER COMMENTS: FREQUENT GUSTS AROUND 20KT POSSIBLE BEFORE
15Z. RETURN TO SUB-VFR CATEGORIES COULD BE 1-2 HOURS OFF.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: RETURN TO SUB-VFR CATEGORIES COULD BE 1-2
HOURS OFF.
KHPN FCSTER COMMENTS: RETURN TO SUB-VFR CATEGORIES COULD BE 1-2
HOURS OFF.
KISP FCSTER COMMENTS: RETURN TO SUB-VFR CATEGORIES COULD BE 1-2
HOURS OFF.
.OUTLOOK FOR 12Z WED THROUGH SAT...
.WED-FRI...VFR.
.FRI NIGHT...CHC MIXED PCPN AND SUB-VFR. SW GUSTS 20KT LATE.
.SAT...CHC -SHRA AND SUB-VFR AM. W GUSTS 20-25KT.
&&
.MARINE...
THE FORECAST APPEARS ON TRACK THIS MORNING.
GALE WARNINGS REMAIN IN EFFECT FOR THE OCEAN AND GREAT SOUTH
BAY...AS STRONG SOUTHERLY WINDS WILL GUST TO 35-40 KT...POSSIBLY
AS HIGH AS 45 KT ON THE OPEN ATLANTIC OCEAN WATERS. ON ALL OTHER
WATERS...A FEW GUSTS TO 35 KT ARE POSSIBLE...BUT THINK MOST OF THE
GUSTS WILL TOP OFF AT AROUND 30 KT. WILL KEEP SMALL CRAFT
ADVISORIES IN EFFECT ON THOSE WATERS.
WITH THE STORM DEPARTING THIS EVENING...WINDS WILL DIMINISH
FAIRLY QUICKLY...AND SUB-SCA CONDITIONS LIKELY ON MOST WATERS
BEFORE MIDNIGHT TONIGHT. OCEAN SEAS WILL REMAIN HIGH...AND SCA
WILL LIKELY BE NEEDED FOR THOSE WATERS WHEN THE GALES END.
SEAS SHOULD REMAIN ABOVE SMALL CRAFT LEVELS ON THE COASTAL OCEAN
WATERS ON WEDNESDAY...WITH SUB-SMALL CRAFT CONDITIONS ON THE NON-
OCEAN WATERS. WINDS INCREASE WEDNESDAY NIGHT AND THURSDAY IN
RESPONSE TO COLD AIR ADVECTION...WITH SMALL CRAFT CONDITIONS
LIKELY ON THE COASTAL OCEAN WATERS AND POSSIBLE ON THE NON-OCEAN
WATERS.
WINDS ON THE NON-OCEAN WATERS SHOULD BE 15 KT OR LESS THURSDAY
NIGHT-SATURDAY. ON THE COASTAL OCEAN WATERS SMALL CRAFT CONDITIONS
ARE LIKELY IN THIS TIME FRAME DUE TO BOTH WIND GUSTS TO AROUND 25
KT AND SEAS 5 FT OR GREATER.
&&
.HYDROLOGY...
A TOTAL OF AROUND 1 INCH OF LIQUID PRECIPITATION...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...IS EXPECTED THROUGH THIS EVENING. HEAVY
RAIN MAY LEAD TO URBAN AND POOR DRAINAGE ISSUES. SOME SMALLER AND
FASTER REACTING STREAMS ACROSS NORTHEASTERN NEW JERSEY MAY
APPROACH BANKFULL THIS AFTERNOON.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM WEDNESDAY INTO
SUNDAY.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS UP FOR THE SOUTH SHORE BAYS OF
NASSAU AND SUFFOLK COUNTIES FOR THE HIGH TIDE CYCLE THIS AFTERNOON
AND EVENING.
TIDES ARE ASTRONOMICALLY LOW...BEING BETWEEN A NEW AND FULL MOON.
THE HIGH TIDE CYCLE THIS AFTERNOON AND EVENING WILL COINCIDE WITH
A PROLONGED PERIOD OF STRONG SE WINDS AND THE HIGHEST SURGE. SURGE
VALUES OF 2 1/2 TO 3 FT WILL BE SUFFICIENT FOR MINOR COASTAL
FLOODING ACROSS THE SOUTH SHORE BACK BAYS OF LONG ISLAND AS WELL
AS LOCATIONS ADJACENT TO PECONIC AND GARDINERS BAYS. WATER LEVELS
LOOK TO FALL JUST SHY OF MINOR FLOOD BENCHMARKS AT THE NYC SOUTH
SHORE BAYS.
WILL GO AHEAD AND ISSUE A COASTAL FLOOD STATEMENT FOR THE CT COAST
FOR THE LATE AFTERNOON/EARLY EVENING HIGH TIDE CYCLE...AS THE
STRONG SOUTHERLY WINDS MAY RESULT IN LOCALIZED MINOR COASTAL
FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
CTZ006-007.
NY...COASTAL FLOOD ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
THIS EVENING FOR NYZ080-179.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING FOR NYZ079-081.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ330-335-
338-340.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ345-350-353-
355.
&&
SYNOPSIS...MALOIT/MPS
NEAR TERM...MALOIT/MPS/DS
SHORT TERM...MPS
LONG TERM...MALOIT
AVIATION...JC
MARINE...MALOIT/MPS/DS
HYDROLOGY...MALOIT/MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 16, 8:00 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
800 AM EST TUE FEB 16 2016
CTZ005-008>012-NJZ002-004-006-103>108-NYZ067>075-078-176>178-171300-
NORTHERN FAIRFIELD-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
800 AM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ079-081-171300-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
800 AM EST TUE FEB 16 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-179-171300-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
800 AM EST TUE FEB 16 2016
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006-007-171300-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
800 AM EST TUE FEB 16 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ345-350-353-355-171300-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
800 AM EST TUE FEB 16 2016
...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-171300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
800 AM EST TUE FEB 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MALOIT
In the hours before
Local storm report, Feb 16, 4:56 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
456 AM EST TUE FEB 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FREEZING RAIN EAST HAVEN 41.30N 72.86W
02/16/2016 E0.00 INCH NEW HAVEN CT BROADCAST MEDIA
REPORTS OF GLAZE OF ICE ON THE ROADS IN THE AREA.
0404 AM FREEZING RAIN NEW HAVEN 41.31N 72.92W
02/16/2016 E0.00 INCH NEW HAVEN CT BROADCAST MEDIA
REPORTS OF A GLAZE OF ICE ON AREA ROADWAYS...INCLUDING
I-95...CAUSING SEVERAL ACCIDENTS.
&&
MALOITStrong Wind, New York (Manhattan)
- When
- February 16, 10:00 AM EST to 1:00 PM EST
- Where
- New York (Manhattan) forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 40.774, -73.970 (the zone’s center; the record gives no point)
Strong winds blew a table off a 22 story building at 7th Avenue and West 39th street at 1115 am.
Two people were injured.
Strong Wind, Orange
- When
- February 16, 11:00 AM EST to 2:00 PM EST
- Where
- Orange forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.402, -74.306 (the zone’s center; the record gives no point)
Multiple wires were downed due to strong winds in Port Jervis around 1229 pm. In Walden, trained spotters reported trees down on wires around 1239 pm. In the town of Rock Tavern, trees were reported down around 1 pm. In New Windsor, trees were knocked down around 1 pm.
Strong Wind, Southern Queens
- When
- February 16, 11:00 AM EST to 4:00 PM EST
- Where
- Southern Queens forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
The public reported a large tree down across the Clearview Expressway at Union Turnpike. All three lanes were blocked. At JFK International Airport, a wind gust of 55 mph was reported at 303 pm.
Strong Wind, Northern Queens
- When
- February 16, 11:00 AM EST to 4:00 PM EST
- Where
- Northern Queens forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 40.658, -73.839 (the zone’s center; the record gives no point)
The public reported a large tree down across the Clearview Expressway at Union Turnpike. All three lanes were blocked. At LaGuardia Airport, a wind gust of 51 mph was reported at 259 pm.
Strong Wind, Rockland
- When
- February 16, 12:00 PM EST to 4:00 PM EST
- Where
- Rockland forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.152, -74.024 (the zone’s center; the record gives no point)
A trained spotter reported power lines down due to the strong winds in West Nyack at 215 pm.
Strong Wind, Southwest Suffolk
- When
- February 16, 12:00 PM EST to 4:00 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $50,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A 56 mph wind gust was reported at Captree State Park at 255 pm. Republic Airport in Farmingdale reported a wind gust of 54 mph at 303 pm.
Strong Wind, Northern Westchester
- When
- February 16, 12:00 PM EST to 4:00 PM EST
- Where
- Northern Westchester forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 41.152, -73.753 (the zone’s center; the record gives no point)
A mesonet reported a wind gust to 53 mph at 248 pm.
Strong Wind, Northwest Suffolk
- When
- February 16, 1:00 PM EST to 5:00 PM EST
- Where
- Northwest Suffolk forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A wind gust up to 55 mph was reported at Eatons Neck at 315 pm.
Strong Wind, Southern Nassau
- When
- February 16, 1:00 PM EST to 4:00 PM EST
- Where
- Southern Nassau forecast zone
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 40.732, -73.585 (the zone’s center; the record gives no point)
At Atlantic Beach, a wind gust to 54 mph was reported at 250 pm.
High Wind, Northeast Suffolk
- When
- February 16, 3:53 PM EST
- Where
- Northeast Suffolk forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A gust of 67 mph was measured at the mesonet location on Great Gull Island.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, February 16, 20161 injured · $160,000 · EF1 · 17 events
- Tornado and Damaging Winds in North Carolina, February 16, 2016$193,000 · EF1 · 18 events
- Strong Wind in Connecticut, February 16, 2016$200,000 · 3 events
- Winter Storm and Winter Weather in New York, February 16, 2016$90,000 · 9 events
- High Wind and Strong Wind in Rhode Island, February 16, 20161 injured · $50,000 · 55 kt wind · 5 events
- Flash Flood in New York, February 16, 2016$75,000 · 1 event
- High Wind in Massachusetts, February 16, 2016$45,000 · 56 kt wind · 3 events
- Strong Wind in New Jersey, February 16, 2016$40,000 · 2 events
- Dense Fog in Kentucky, February 16, 201622 events
- Dense Fog in Illinois, February 16, 201619 events
- Winter Weather in Kentucky, February 16, 20161 injured · 9 events
- Damaging Winds in North Carolina, February 16, 2016$15,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619198, 619199, 619200, 619201, 619202, 619203, 619232, 619204, 619205, 621852.